Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS New York, NY

June 22, 2012Kings County, Queens County, Richmond County, New York; Hudson County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2012, 2:08 PM EDT for Kings County, Queens County, Richmond County, New York; Hudson County, New Jersey. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 2:08 PM EDT (18:08 UTC)
Expired
Jun 22, 2012, 2:45 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Hudson County, NJ, Kings County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:15 PM EDTTSTM WND GST 58Fort Wadsworth, NYPUBLIC REPORTS 58 MPH WIND GUST MEASURED MIDWAY ACROSS VERRAZANO-NARROWS BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS51 KOKX 221808
SVROKX
NJC017-NYC047-081-085-221845-
/O.NEW.KOKX.SV.W.0011.120622T1808Z-120622T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 245 PM EDT...

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER
  STATEN ISLAND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  RICHMOND...TODT HILL...OAKWOOD...BAYONNE...TOMPKINSVILLE...
  VERRAZANO-NARROWS BRIDGE...BAY RIDGE...BENSONHURST...CONEY
  ISLAND...PARK SLOPE...SHEEPSHEAD BAY...ROCKAWAY BEACH...OZONE
  PARK...KENNEDY AIRPORT...HOWARD BEACH...FLATBUSH...CROWN HEIGHTS
  AND CANARSIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4050 7426 4054 7426 4056 7422 4060 7420
      4063 7420 4064 7416 4067 7414 4068 7407
      4061 7405 4069 7401 4071 7378 4059 7377
      4054 7394 4057 7394 4056 7401 4058 7402
      4059 7401 4061 7405 4052 7413
TIME...MOT...LOC 1807Z 264DEG 16KT 4054 7418

$$

JST
3 follow-up statements
126 
WWUS51 KOKX 221825
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT FRI JUN 22 2012

NJC017-NYC047-081-085-221845-
/O.CON.KOKX.SV.W.0011.000000T0000Z-120622T1845Z/
KINGS (BROOKLYN) NY-HUDSON NJ-RICHMOND (STATEN ISLAND) NY-QUEENS NY-
225 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR QUEENS...RICHMOND (STATEN ISLAND)...HUDSON AND KINGS (BROOKLYN)
COUNTIES...

...STRONG WINDS GUSTING UP TO 50 MPH ABOUT TO MOVE INTO BROOKLYN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4050 7426 4054 7426 4056 7422 4060 7420
      4063 7420 4064 7416 4067 7414 4068 7407
      4061 7405 4069 7401 4071 7378 4059 7377
      4054 7394 4057 7394 4056 7401 4058 7402
      4059 7401 4061 7405 4052 7413
TIME...MOT...LOC 1823Z 264DEG 16KT 4055 7409

$$

JST
362 
WWUS51 KOKX 221835
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT FRI JUN 22 2012

NJC017-NYC085-221844-
/O.CAN.KOKX.SV.W.0011.000000T0000Z-120622T1845Z/
HUDSON NJ-RICHMOND (STATEN ISLAND) NY-
235 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND (STATEN ISLAND) AND
HUDSON COUNTIES IS CANCELLED...

ADDITIONAL STORMS ARE POSSIBLE LATE THIS AFTERNOON...THUS A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR 
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

LAT...LON 4059 7401 4069 7395 4071 7378 4059 7377
      4054 7394 4057 7394 4056 7400 4057 7401
      4058 7402
TIME...MOT...LOC 1834Z 264DEG 16KT 4056 7403

$$

NYC047-081-221845-
/O.CON.KOKX.SV.W.0011.000000T0000Z-120622T1845Z/
KINGS (BROOKLYN) NY-QUEENS NY-
235 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR QUEENS AND KINGS (BROOKLYN) COUNTIES...

AT 233 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR CONEY
ISLAND...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEEPSHEAD BAY...ROCKAWAY BEACH...OZONE PARK...KENNEDY AIRPORT...
JAMAICA...HOWARD BEACH...FLATBUSH...CROWN HEIGHTS AND CANARSIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4059 7401 4069 7395 4071 7378 4059 7377
      4054 7394 4057 7394 4056 7400 4057 7401
      4058 7402
TIME...MOT...LOC 1834Z 264DEG 16KT 4056 7403

$$

JST
434 
WWUS51 KOKX 221841
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT FRI JUN 22 2012

NYC047-081-221850-
/O.EXP.KOKX.SV.W.0011.000000T0000Z-120622T1845Z/
KINGS (BROOKLYN) NY-QUEENS NY-
241 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS AND KINGS (BROOKLYN)
COUNTIES WILL EXPIRE AT 245 PM EDT...

THE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS...BUT ADDITIONAL 
STORMS ARE LIKELY LATE THIS AFTERNOON.  THUS...A SEVERE THUNDERSTORM 
WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR SOUTHERN 
CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

LAT...LON 4059 7401 4069 7395 4071 7378 4059 7377
      4054 7394 4057 7394 4056 7400 4057 7401
      4058 7402
TIME...MOT...LOC 1840Z 264DEG 16KT 4056 7399

$$

JST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:52 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 22, 1:52 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH AND THEN ENTER THE REGION TODAY...WITH
ITS PASSAGE TONIGHT BRINGING AN END TO THE HEAT WAVE. A WEAK TROUGH
MOVES THROUGH THE REGION ON SATURDAY...WITH WEAK HIGH PRESSURE
BUILDING IN FOR SUNDAY. A COLD FRONT THEN PASSES THROUGH THE
REGION MONDAY. A BROAD AREA OF LOW PRESSURE THEN IMPACTS THE
REGION THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE TO THE FORECAST OTHER THAN SKY
GRIDS...TEMPERATURES AND DEWPOINTS FOR THE NEXT FEW HOURS. LATEST
LAPS TEMP/DEWPOINT DATA ALOFT SUGGEST THAT CURRENT FORECAST HIGHS
COULD BE A DEGREE OR TWO TOO WARM IF ANYTHING...AND SURFACE
DEWPOINTS COULD DROP A COUPLE MORE DEGREES THIS MORNING.
HOWEVER...CLOUD FORECAST IS TRICKY AND IS A FACTOR IN THE EVENTUAL
HIGH TEMPERATURE SPREAD. STILL EXPECTING MOISTURE POOLING NEAR THE
COLD FRONT...SO DEWPOINTS STILL EXPECTED TO RISE BACK A COUPLE
DEGREES THIS AFTERNOON. WILL LEAVE HEAD ADVISORY AS IS.

UPPER RIDGE SLOWLY SLIDES OFFSHORE TODAY...WITH BROAD GREAT LAKES
TROUGH SLOWLY SLIDING EAST AND SHARPENING. AT THE SURFACE...A COLD
FRONT JUST OFF TO THE WEST WILL SLIDE INTO WESTERN PORTIONS OF THE
REGION THIS AFTERNOON AND THEN SLOWLY SLIDE INTO CENTRAL AND
EASTERN PORTIONS OF THE REGION BY THIS EVENING.

ONE MORE HAZY...HOT AND HUMID DAY EXPECTED TODAY. AIR TEMPS
WILL BE A FEW DEGREES LOWER TODAY WITH CONVECTIVE DEBRIS AND
AFTERNOON CONVECTION...BUT DEWPOINTS WILL LIKELY BE A BIT HIGHER
TODAY WITH MOISTURE POOLING AHEAD OF THE COLD FRONT. EXACT HIGHS
WILL BE A BIT TRICKY BASED ON THE EXTENT TO WHICH MID AMD HIGH
CLOUD STREAMING IN THIN OUT AND THEN AFTERNOON CONVECTION
DEVELOPMENT. RAPID HEATING THIS MORNING SHOULD ALLOW TEMPS TO
GENERALLY RISE INTO THE UPPER 80S AND LOWER 90S AREA WIDE. HAVE
EXPANDED HEAT ADVISORY FROM NYC METRO INTO METRO NE NJ WITH HEAT
INDICES AROUND 100 EXPECTED THIS AFTERNOON.

IN TERMS OF CONVECTION...WITH AT LEAST MODERATE INSTABILITY
DEVELOPMENT TODAY...WEAK CAPPING...AND LEE TROUGHING/COLD FRONT
PROVIDING CONVERGENCE/LIFT...BELIEVE LIKELY POPS ARE WARRANTED FOR
THIS AFTERNOON INTO EVENING. MAIN THREAT WILL BE TORRENTIAL
DOWNPOURS AS PWATS POOL TO AROUND 2 INCHES AHEAD OF THE
FRONT...WITH FLASH FLOOD THREAT IN THE PATH OF ANY TRAINING CELLS
ALONG PRE-FRONTAL TROUGH/COLD FRONT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE IN THIS ENVIRONMENT
WITH STRONG WINDS/WET MICROBURSTS THE MAIN THREAT. BUT WITH MAIN
SHORTWAVE FORCING LAGGING...WEAK LLJ...CONVECTIVE DEBRIS...AND
SHEAR REMAINING MARGINAL UNTIL TONIGHT...PROBABILITY OF A
WIDESPREAD SEVERE EVENT APPEARS LOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
UPPER TROUGH DIGS FROM THE EASTERN GREAT LAKES TOWARDS THE REGION
TONIGHT...WITH THE MODELS IN DECENT AGREEMENT WITH THE COLD FRONT
SLOWLY PUSHING EAST TONIGHT. MODELS IN DECENT AGREEMENT WITH THE
COLD FRONT PUSHING JUST EAST BY SATURDAY MORNING.

DESPITE INCREASING DEEP LAYER SHEAR AND SHORTWAVE/UPPER JET
FORCING...WANING INSTABILITY SHOULD RESULT IN A DIMINISHING SEVERE
THREAT THIS EVENING. OTHERWISE...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS SLIDE EAST ACROSS THE AREA TONIGHT. MAIN THREAT WILL
BE HEAVY DOWNPOURS.

SHORTWAVE TROUGH EXPECTED TO PIVOT EAST THROUGH THE REGION ON
SATURDAY...WITH SURFACE TROUGH DOING THE SAME. ISOLATED SHRA/TSRA
ACTIVITY POSSIBLE...MAINLY ACROSS FAR NORTHERN AND EASTERN
ZONES...IN THE MORNING/EARLY AFTERNOON WITH RESIDUAL MOISTURE.
RELATIVELY COOLER AND DRIER CONDITIONS EXPECTED ON SATURDAY IN THE
WAKE OF THE COLD FRONT.

DEEP MIXING AND MOSTLY SUNNY SKIES SHOULD ALLOW TEMPS TO RISE
SEVERAL DEGREES ABOVE NORMAL (MID TO UPPER 80S)...BUT MUCH MORE
COMFORTABLE WITH DEWPOINTS IN THE 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
DRY AND QUIET CONDITIONS BEGIN THE PERIOD AS HIGH PRESSURE BUILDS IN
FROM THE WEST SAT NIGHT INTO SUNDAY. 925MB TEMPS BRIEFLY DROP DOWN
TO AROUND 17 DEGREES CELSIUS...ALLOWING FOR LOW TEMPS OVERNIGHT SAT
TO RETURN TO NEAR NORMAL IN THE LOWER TO MID 60S. HOWEVER...AS THE
HIGH PUSHES TO THE EAST DURING THE DAY SUNDAY...A STRONG RETURN FLOW
WILL INJECT IN WARMER AND MORE MOIST AIR AHEAD OF AN APPROACHING
COLD FRONT...PUSHING HIGH TEMPS BACK ABOVE NORMAL AND INTO THE LOWER
80S.

LOW PRESSURE TREKKING THROUGH FAR SOUTHERN CANADA WILL DRAG A COLD
FRONT THROUGH THE NORTHEAST ON MONDAY. THE MODELS ARE IN FAIR
AGREEMENT WITH THE PASSAGE MID TO LATE DAY MONDAY. A WEAK UPPER
LEVEL SHORTWAVE BRINGS A VORT MAX OVER THE TRI-STATE AREA SUN
NIGHT...SO CONTINUED CHC POPS IN THE WESTERN HALF...AND SLIGHT CHC
POPS IN THE EASTERN HALF THROUGH THE NIGHT. HAVE INCLUDED CHC
THUNDER FOR THE WESTERN AREAS WHERE INSTABILITY VALUES UP TO 1000
J/KG ARE EXPECTED. THE BEST FORCING HOWEVER LOOKS TO OCCUR DURING
THE DAY MONDAY AS BOTH THE SURFACE FRONT AND ANOTHER STRONGER UPPER
LEVEL LOW MOVE THROUGH THE REGION. THE THREAT FOR THUNDER WAS
INCLUDED FOR THE ENTIRE REGION WITH INSTABILITY VALUES ONCE AGAIN
PUSHING BETWEEN 500 AND 1000 J/KG.

THE SURFACE LOW BECOMES NEARLY STATIONARY...POSITIONED OVER
MAINE...ALLOWING FOR A PERSISTENT IMPACT INTO THE MIDDLE OF THE
WEEK. THIS COMBINED WITH THE NEARLY STATIONARY...AND STRENGTHENING
UPPER LEVEL LOW COULD PRODUCE THE THREAT FOR SHOWERS AND
THUNDERSTORMS INTO THURSDAY. HAVE KEPT SLIGHT CHC POPS IN TO ACCOUNT
FOR THIS. WITH THE MODELS HANDLING THE STRENGTHENING AND TIMING
DIFFERING AFTER TUES...HAVE LOW CONFIDENCE ON TIMING AND THUS
CAPPED POPS AT SLIGHT CHC.

A STRONG NORTHERLY PUSH BEHIND THE FRONT WILL BRING 925MB TEMPS DOWN
TO THE LOWER TEENS...ALLOWING FOR HIGHS AND LOW TO RETURN TO NEAR
NORMAL...AND POSSIBLY EVEN DROPPING SLIGHTLY BELOW NORMAL THROUGH
THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL REACH THE AREA THIS EVE AND PASS OFFSHORE BY SAT
MRNG.

TSTMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THRU THE
REMAINDER OF THE AFTN. TEMPO FOR STRONGER TSTMS MAY NEED TO BE
EXTENDED TIL 1Z IN THE METRO AND LATER ERN ARPTS. THIS IS BASED ON
THE FORCING ASSOCIATED WITH THE LINE OF TSTMS DEVELOPING ACROSS
CNTRL PA AS OF 1730Z.

IFR IN HVY RAIN LIKELY IN THE STRONGEST TSTMS. IN ADDITION...WIND
GUSTS IN EXCESS OF 35KT POSSIBLE IN SVR TSTMS. SOME HAIL WILL ALSO
BE POSSIBLE.

SHRA DIMINISH LATE TNGT...BUT THERE WILL STILL BE A TSTM POTENTIAL
AFT 4Z. THE PROBABILITY IS TOO LOW TO INCLUDED IN THE TAFS ATTM.

HIGHER CONFIDENCE AFT 19Z WITH COVERAGE AND INTENSITY INCREASING.

SEA BREEZE HAS PASSED THE SRN COASTS. ALTHOUGH WIND FIELDS ARE
LIGHT OUTSIDE OF TSTMS...OUTFLOW BOUNDARIES AND STORM INTERACTIONS
WILL RESULT IN VRB WIND DIRECTION AT TIMES.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TSTM OVER STATEN ISLAND COULD IMPACT THE
ARPT BEFORE THE 19Z TEMPO.

KLGA FCSTER COMMENTS: EXACT TIMING OF THE PASSAGE OF THE SEA
BREEZE BOUNDARY IS UNCERTAIN. TSTMS COULD IMPACT THE ARPT BEFORE
THE 19Z TEMPO.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY. VARIABILITY IN THE WIND FIELD CAN BE EXPECTED THRU THIS
AFTN.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY OF TSTM ONSET. ISOLD-SCT CELLS COULD DEVELOP AT ANY
TIME.

OUTLOOK FOR 18Z SAT THROUGH WED...
.SAT-SUN...VFR.
.MON...MVFR OR LOWER POSSIBLE. TSTMS ALSO POSSIBLE.
.TUE...VFR WITH NW FLOW.
.WED...VFR.

&&

.MARINE...
WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH SATURDAY. TSTMS ARE
LIKELY THIS AFTERNOON INTO TONIGHT AHEAD OF A COLD FRONT. TORRENTIAL
DOWNPOURS...WIND GUSTS IN EXCESS OF 35 KT...AND FREQUENT LIGHTNING
ARE POSSIBLE IN A FEW OF THESE TSTMS.

SUB-SCA CONDITIONS SUNDAY INTO MONDAY WITH HIGH PRESSURE IMPACTING
THE REGION. AS THE COLD FRONT APPROACHES...WINDS WILL
INCREASE...THOUGH AT THIS TIME...STILL EXPECTING CONDITIONS TO
REMAIN BELOW CRITERIA LEVELS. OCEAN WATERS MAY SEE SEAS 3-4 FT
MONDAY THROUGH MID WEEK WHILE THE OTHER WATERS WILL HAVE 1 FT OR
LESS.

&&

.HYDROLOGY...
BASIN AVG RAINFALL OF 1/2 TO 3/4 OF AN INCH IS FCST FOR THIS AFTN
AND TONIGHT...WITH LOCALIZED HIGHER AMOUNTS IN AREAS AFFECTED BY
CONVECTION. A FLASH FLOODING THREAT EXISTS IN THE PATH OF TRAINING
CONVECTION.

&&

.CLIMATE...
RECORDS FOR TODAY JUNE 22...

..LOCATION.........RECORD HIGH........YEAR.....
CENTRAL PARK NY.........99............1988....
LAGUARDIA NY............99............1988....
KENNEDY NY..............92............1997....
NEWARK NJ..............101............1988....
ISLIP NY................91............1988....
BRIDGEPORT CT...........93............1949....

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ006-104-106-
     108.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...JC/NV
SHORT TERM...NV
LONG TERM...SEARS
AVIATION...12
MARINE...SEARS/NV
HYDROLOGY...NV
CLIMATE...
Hazardous weather outlook, Jun 22, 3:58 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT FRI JUN 22 2012

NJZ006-104-106-108-NYZ072>075-176-178-230800-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
358 AM EDT FRI JUN 22 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG TO
DAMAGING WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS...WITH POTENTIAL FOR FLASH FLOODING IN THE
PATH OF ANY TRAINING CELLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-177-179-230800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
358 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG TO
DAMAGING WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS...WITH POTENTIAL FOR FLASH FLOODING IN THE
PATH OF ANY TRAINING CELLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-230800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG
WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:51 PM EDTSpecial Marine WarningOKX24 min
Jun 22, 1:55 PM EDTFlash Flood WarningOKXRichmond56 min
Jun 22, 1:56 PM EDTSevere Thunderstorm WarningOKXNassau49 min
Jun 22, 2:16 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Suffolk and 1 more89 min
Jun 22, 2:22 PM EDTSpecial Marine WarningOKX23 min
Jun 22, 2:31 PM EDTSpecial Marine WarningOKX61 min
Jun 22, 2:55 PM EDTSpecial Weather StatementOKXNassau35 min
Jun 22, 3:00 PM EDTSpecial Weather StatementOKXNassau60 min
Jun 22, 3:57 PM EDTSpecial Weather StatementOKXRockland63 min
Jun 22, 4:04 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland41 min
Jun 22, 4:46 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland, Westchester34 min
Jun 22, 5:08 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester36 min
Jun 22, 5:27 PM EDTSpecial Marine WarningOKX35 min
Jun 22, 5:43 PM EDTSpecial Weather StatementOKXBronx, New York, Richmond62 min
Jun 22, 5:58 PM EDTSpecial Marine WarningOKX47 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in New Jersey, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.